GET THE APP

Cutaneous adverse drug reactions in a tertiary care hospital | Abstract
Scholars Research Library

Scholars Research Library

Der Pharmacia Lettre

Abstract

Cutaneous adverse drug reactions in a tertiary care hospital

Author(s): V Sudershan, S Siddiqua, D Aruna, Manmohan, S Ramesh, Nazia Yasmeen

Adverse drug reactions (ADRs) are major problem in drug therapy. Cutaneous ADRs are the most common ADRs. To study drug induced Cutaneous adverse reactions and to establish the causal relationship. In the present study, 30 cutaneous ADRs were included, over a period of 8 months. Both outpatients and inpatients were included. Causal relationship was assessed by Naranjo algorithm. ADRs were categorized as definite, probable, possible and doubtful. All values were expressed in percentages. Out of total 30 patients, 20 were inpatients and 10 were outpatients. Common types of ADRs observed were Stevens-Johnson syndrome (26.6%) followed by fixed drug eruption (20%), and erythema multiforme (20%). More ADRs were noted with antimicrobial agents (53.33%) followed by anticonvulsants (16.6%), NSAIDS (13.33%), herbal drugs (13.33%) and food additives (3.3%). Majority of ADRs were seen with antimicrobial agents, belonging to sulphonamide and quinolone group. Severe type of reactions observed were Stevens-Johnson Syndrome and erythema multiforme which occurred with antibiotics and anticonvulsant drug (phenytoin sodium).


bursa escort